Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 195, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 4, 2019, 4:14 AM CDT for McPherson County, Saline County, Kansas. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 4:14 AM CDT (09:14 UTC)
- Expired
- Jul 5, 2019, 8:12 AM CDT
- In force
- 28 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River near Mentor (MTRK1). The gauge peaked at 24.14 ft at Jul 4, 2019, 7:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 4, 4:05 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 4, 4:05 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 405 AM CDT Thu Jul 4 2019 .SHORT TERM...(Today through Friday night) Issued at 404 AM CDT Thu Jul 4 2019 Overnight convection is expected to linger through much of the morning in portions of east central to southeast KS. Some hi-res CAMS suggest this convection persists into the afternoon in far southeast Kansas. The rest of the CWA should have a period of dry weather for the daytime hours today and into the first part of the evening. Can't rule out a stray shower/storm given portions of the CWA will be weakly capped through the daylight hours. Cooled temps slightly tomorrow across southeast Kansas due to expected increased cloud cover from lingering convection. Expect temps in the upper 80s to low 90s. There remains to be some uncertainties in timing of convection tonight. Convection should slowly develop along a gradient of strong moisture advection and developing 850mb LLJ this evening. Initial thoughts is this convection should wait until late evening closer to 06z, to get in 4th of July festivities, however there is some support for an earlier start. At least the NAM indicates a PV wave moving approaching the CWA near central KS as early as 03z which may help support earlier initiation, and a few CAMS members have convection near central KS by 03z. Localized flooding will again be possible with training/or slow moving storms given PW's of 1.75-2 inches across the area. Not much change from the previous forecast for Friday convection. Timing and extent remains uncertain and will depend how the Thursday night convection materializes. A sfc low progged just the west of the CWA and sfc front expected to set up somewhere near central KS will be the focus for convection on Friday should the environment not be worked over from the previous night. .LONG TERM...(Saturday through Wednesday) Issued at 404 AM CDT Thu Jul 4 2019 A similar nocturnal convection pattern seems to be set up through the extended. A weak ridge will remain over the area with embedded subtle troughs with a meandering sfc boundary in the area that will continue to support pops in the forecast through the extended. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1137 PM CDT Wed Jul 3 2019 Showers and a few thunderstorms will redevelop overnight across central and southeast Kansas. While VFR conditions will prevail away from convection, expect brief MVFR cigs and MVFR/IFR vsbys in storms. However, due to scattered coverage will relegate mention to VCSH and amend as needed when impact on a terminal becomes more imminent. Otherwise, showers and storms may linger through the morning hours across eastern Kansas with diurnally driven isolated strong storms possible across all areas in the afternoon. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 73 93 72 / 30 30 20 30 Hutchinson 90 72 93 71 / 30 30 20 30 Newton 88 73 91 71 / 50 30 20 30 ElDorado 85 73 90 72 / 70 30 20 20 Winfield-KWLD 87 73 92 73 / 30 20 10 30 Russell 94 71 93 69 / 10 20 30 40 Great Bend 93 71 94 69 / 10 10 30 40 Salina 91 73 92 71 / 30 30 30 40 McPherson 89 72 92 70 / 30 30 30 30 Coffeyville 87 73 90 73 / 30 20 10 20 Chanute 86 72 90 72 / 60 20 10 20 Iola 85 72 90 72 / 70 20 20 20 Parsons-KPPF 86 73 90 73 / 40 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...KED
Hazardous weather outlook, Jul 3, 10:09 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1009 PM CDT Wed Jul 3 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050315- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1009 PM CDT Wed Jul 3 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a chance of thunderstorms after midnight. The better chances will reside along and east of a Salina to Wichita to Arkansas City line, where localized heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be multiple chances over for storms throughout this period. Storms will be mainly isolated during the afternoon, with a couple of chances for more organized storms during the night. Some of the storms during the period will be strong with 50 mph winds and small hail. A few severe storms are possible, especially if the organized storms develop overnight. Heat indices will be near 100 degrees over at least parts of the area each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jul 4, 2:11 AM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Wichita KS 211 AM CDT Thu Jul 4 2019 KSZ051-052-040745- McPherson KS-Marion KS- 211 AM CDT Thu Jul 4 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern McPherson County in central Kansas... West central Marion County in central Kansas... * Until 245 AM CDT. * At 208 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles north of Canton...moving north at 25 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Canton and Roxbury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3839 9735 3839 9745 3857 9750 3852 9728 TIME...MOT...LOC 0711Z 201DEG 20KT 3849 9738 MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:45 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 45 min |
| Jul 4, 1:56 AM CDT | Flash Flood Warning | ICT | Saline | 4 hr |
| Jul 4, 2:11 AM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Jul 4, 4:13 AM CDT | Flash Flood Warning | ICT | McPherson, Marion | 4 hr |
| Jul 4, 5:58 AM CDT | Areal Flood Warning | ICT | McPherson, Marion, Saline | 5 days |
| Jul 4, 8:21 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 53 hr |
| Jul 4, 9:22 AM CDT | Flash Flood Warning | ICT | Marion | 4 hr |
| Jul 4, 10:34 AM CDT | Flash Flood Warning | ICT | Saline | 8 hr |
| Jul 4, 10:44 AM CDT | River Flood Warning | ICT | Saline | 22 hr |
| Jul 4, 1:53 PM CDT | Flash Flood Warning | ICT | Marion | 4 hr |
| Jul 4, 4:00 PM CDT | River Flood Warning | ICT | Marion | 60 hr |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.